• Previous Article
    Existence and uniform decay estimates for the fourth order wave equation with nonlinear boundary damping and interior source
  • ERA Home
  • This Issue
  • Next Article
    A note on sign-changing solutions for the Schrödinger Poisson system
March  2020, 28(1): 205-220. doi: 10.3934/era.2020014

Global existence and energy decay of solutions for a wave equation with non-constant delay and nonlinear weights

1. 

Department of Mathematics, Federal University of Bahia, Salvador, 40170-115, Bahia, Brazil

2. 

Department of Mathematics, Federal University of São João del-Rei, São João del-Rei, 36307-352, Minas Gerais, Brazil

* Corresponding author: raposo@ufsj.edu.br

Received  January 2020 Revised  February 2020

Fund Project: The first author was partially supported by FCT project PTDC/MAT-PUR/28177/2017, with national funds, and by CMUP (UID/MAT/00144/2019), which is funded by FCT with national (MCTES) and European structural funds through the programs FEDER, under the partnership agreement PT2020. The second author was partially supported by CAPES (Brazil)

We consider the wave equation with a weak internal damping with non-constant delay and nonlinear weights given by
$ \begin{eqnarray*} \label{NLS} u_{tt}(x,t) - u_{xx}(x,t)+\mu_1(t)u_t(x,t) +\mu_2(t)u_t(x,t-\tau(t)) = 0 \end{eqnarray*} $
in a bounded domain. Under proper conditions on nonlinear weights $ \mu_1(t), \mu_2(t) $ and non-constant delay $ \tau(t) $, we prove global existence and estimative the decay rate for the energy.
Citation: Vanessa Barros, Carlos Nonato, Carlos Raposo. Global existence and energy decay of solutions for a wave equation with non-constant delay and nonlinear weights. Electronic Research Archive, 2020, 28 (1) : 205-220. doi: 10.3934/era.2020014
References:
[1]

F. A. Mehmeti, Nonlinear Waves in Networks, Vol. 80, Mathematical Research, Akademie-Verlag, Berlin, 1994.  Google Scholar

[2]

A. Benaissa, A. Benguessoum and S. A. Messaoudi, Energy decay of solutions for a wave equation with a constant weak delay and a weak internal feedback, Electron. J. Qual. Theory Differ. Equ., 11 (2014), 13 pp. doi: 10.14232/ejqtde.2014.1.11.  Google Scholar

[3]

F. Z. BenyoubM. Ferhat and A. Hakem, Global existence and asymptotic stability for a coupled viscoelastic wave equation with a time-varying delay term, Electron. J. Math. Anal. Appl., 6 (2018), 119-156.   Google Scholar

[4]

H. Brézis, Opérators Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York.  Google Scholar

[5]

G. Chen, Control and stabilization for the wave equation in a bounded domain, SIAM J. Control Optim., 17 (1979), 66-81.  doi: 10.1137/0317007.  Google Scholar

[6]

G. Chen, Control and stabilization for the wave equation in a bounded domain. Ⅱ, SIAM J. Control Optim., 19 (1981), 114-122.  doi: 10.1137/0319009.  Google Scholar

[7]

R. DatkoJ. Lagnese and M. P. Polis, An example on the effect of time delays in boundary feedback stabilization of wave equations, SIAM J. Control Optim., 24 (1986), 152-156.  doi: 10.1137/0324007.  Google Scholar

[8]

R. Datko, Not all feedback stabilized hyperbolic systems are robust with respect to small time delays in their feedbacks, SIAM J. Control Optim., 26 (1988), 697-713.  doi: 10.1137/0326040.  Google Scholar

[9]

B. Feng and X.-G. Yang, Long-time dynamics for a nonlinear Timoshenko system with delay, Appl. Anal., 96 (2017), 606-625.  doi: 10.1080/00036811.2016.1148139.  Google Scholar

[10]

B. Feng, Well-posedness and exponential decay for laminated Timoshenko beams with time delays and boundary feedbacks, Math. Methods Appl. Sci., 41 (2018), 1162-1174.  doi: 10.1002/mma.4655.  Google Scholar

[11]

M. Ferhat, Energy decay of solutions for the wave equation with a time-varying delay term in the weakly nonlinear internal feedbacks, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 491-506.   Google Scholar

[12]

A. Guesmia, Well-posedness and exponential stability of an abstract evolution equation with infinity memory and time delay, IMA J. Math. Control Inform., 30 (2013), 507-526.  doi: 10.1093/imamci/dns039.  Google Scholar

[13]

A. Haraux, Two remarks on hyperbolic dissipative problems, Res. Notes in Math., 122 (1985), 161-179.   Google Scholar

[14]

T. Kato, Nonlinear semigroups and evolution equations, J. Math. Soc. Japan, 19 (1967), 508-520.  doi: 10.2969/jmsj/01940508.  Google Scholar

[15]

T. Kato, Abstract Differential Equations and Nonlinear Mixed Problems, Lezioni Fermiane, [Fermi Lectures], Scuola Normale Superiore, Pisa; Accademia NAzionale dei Lincei, Rome, 1985.  Google Scholar

[16]

V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994.  Google Scholar

[17]

I. Lasiecka and R. Triggiani, Uniform exponential energy decay of wave equations in a bounded region with $L_2(0, \infty; L_2(\Gamma))$-feedback control in the Dirichlet boundary conditions, J. Differential Equations, 66 (1987), 340-390.  doi: 10.1016/0022-0396(87)90025-8.  Google Scholar

[18]

G. Liu, Well-posedness and exponential decay of solutions for a transmission problem with distributed delay, Electron. J. Differential Equations, 174 (2017), 13 pp.  Google Scholar

[19]

W. Liu, General decay rate estimate for the energy of a weak viscoelastic equation with an internal time-varying delay term, Taiwanese J. Math., 17 (2013), 2101-2115.  doi: 10.11650/tjm.17.2013.2968.  Google Scholar

[20]

Z. Liu and S. Zheng, Semigroups Associated with Dissipative Systems, Chapman & Hall/CRC, Boca Raton, FL, 1999.  Google Scholar

[21]

M. Nakao, Decay of solutions of some nonlinear evolution equations, J. Math. Anal. Appl., 60 (1977), 542-549.  doi: 10.1016/0022-247X(77)90040-3.  Google Scholar

[22]

S. Nicaise and C. Pignotti, Stability and instability results of the wave equation with a delay term in the boundary or internal feedbacks, SIAM J. Control Optim., 45 (2006), 1561-1585.  doi: 10.1137/060648891.  Google Scholar

[23]

S. Nicaise and C. Pignotti, Interior feedback stabilization of wave equations with time dependent delay, Electron. J. Differential Equations, 41 (2011), 20 pp.  Google Scholar

[24]

S. Nicaise and C. Pignotti, Stabilization of the wave equation with boundary or internal distributed delay, Differential Integral Equations, 21 (2008), 935-958.   Google Scholar

[25]

S. NicaiseC. Pignotti and J. Valein, Exponential stability of the wave equation with boundary time-varying delay, Discrete Contin. Dyn. Syst. Ser. S, 4 (2011), 693-722.  doi: 10.3934/dcdss.2011.4.693.  Google Scholar

[26]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Vol. 44, Applied Mathematical Sciences, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[27]

C. A. Raposo, H. Nguyen, J. O. Ribeiro and V. Barros, Well-posedness and exponential stability for a wave equation with nonlocal time-delay condition, Electron. J. Differential Equations, 279 (2017), 11 pp.  Google Scholar

[28]

M. Remil and A. Hakem, Global existence and asymptotic behavior of solutions to the viscoelastic wave equation with a constant delay term, Facta Univ. Ser. Math. Inform, 32 (2017), 485-502.  doi: 10.1007/s11766-017-3280-3.  Google Scholar

[29]

F. Tahamtani and A. Peyravi, Asymptotic behavior and blow-up of solutions for a nonlinear viscoelastic wave equation with boundary dissipation, Taiwanese J. Math., 17 (2013), 1921-1943.  doi: 10.11650/tjm.17.2013.3034.  Google Scholar

[30]

A. A. Than and J. Wang, Stabilization of the cascaded ODE-Schrödinger equations subject to observation with time delay, IEEE/CAA J. Autom. Sin., 6 (2019), 1027-1035.  doi: 10.1109/JAS.2019.1911588.  Google Scholar

[31]

G. Q. XuS. P. Yung and L. K. Li, Stabilization of wave systems with input delay in the boundary control, ESAIM Control Optim. Calc. Var., 12 (2006), 770-785.  doi: 10.1051/cocv:2006021.  Google Scholar

[32]

K.-Y. Yang and J.-M. Wang, Pointwise feedback stabilization of an Euler-Bernoulli beam in observations with time delay, ESAIM Control Optim. Calc. Var., 25 (2019), 23 pp. doi: 10.1051/cocv/2017080.  Google Scholar

show all references

References:
[1]

F. A. Mehmeti, Nonlinear Waves in Networks, Vol. 80, Mathematical Research, Akademie-Verlag, Berlin, 1994.  Google Scholar

[2]

A. Benaissa, A. Benguessoum and S. A. Messaoudi, Energy decay of solutions for a wave equation with a constant weak delay and a weak internal feedback, Electron. J. Qual. Theory Differ. Equ., 11 (2014), 13 pp. doi: 10.14232/ejqtde.2014.1.11.  Google Scholar

[3]

F. Z. BenyoubM. Ferhat and A. Hakem, Global existence and asymptotic stability for a coupled viscoelastic wave equation with a time-varying delay term, Electron. J. Math. Anal. Appl., 6 (2018), 119-156.   Google Scholar

[4]

H. Brézis, Opérators Maximaux Monotones et Semi-groupes de Contractions dans les Espaces de Hilbert, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York.  Google Scholar

[5]

G. Chen, Control and stabilization for the wave equation in a bounded domain, SIAM J. Control Optim., 17 (1979), 66-81.  doi: 10.1137/0317007.  Google Scholar

[6]

G. Chen, Control and stabilization for the wave equation in a bounded domain. Ⅱ, SIAM J. Control Optim., 19 (1981), 114-122.  doi: 10.1137/0319009.  Google Scholar

[7]

R. DatkoJ. Lagnese and M. P. Polis, An example on the effect of time delays in boundary feedback stabilization of wave equations, SIAM J. Control Optim., 24 (1986), 152-156.  doi: 10.1137/0324007.  Google Scholar

[8]

R. Datko, Not all feedback stabilized hyperbolic systems are robust with respect to small time delays in their feedbacks, SIAM J. Control Optim., 26 (1988), 697-713.  doi: 10.1137/0326040.  Google Scholar

[9]

B. Feng and X.-G. Yang, Long-time dynamics for a nonlinear Timoshenko system with delay, Appl. Anal., 96 (2017), 606-625.  doi: 10.1080/00036811.2016.1148139.  Google Scholar

[10]

B. Feng, Well-posedness and exponential decay for laminated Timoshenko beams with time delays and boundary feedbacks, Math. Methods Appl. Sci., 41 (2018), 1162-1174.  doi: 10.1002/mma.4655.  Google Scholar

[11]

M. Ferhat, Energy decay of solutions for the wave equation with a time-varying delay term in the weakly nonlinear internal feedbacks, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 491-506.   Google Scholar

[12]

A. Guesmia, Well-posedness and exponential stability of an abstract evolution equation with infinity memory and time delay, IMA J. Math. Control Inform., 30 (2013), 507-526.  doi: 10.1093/imamci/dns039.  Google Scholar

[13]

A. Haraux, Two remarks on hyperbolic dissipative problems, Res. Notes in Math., 122 (1985), 161-179.   Google Scholar

[14]

T. Kato, Nonlinear semigroups and evolution equations, J. Math. Soc. Japan, 19 (1967), 508-520.  doi: 10.2969/jmsj/01940508.  Google Scholar

[15]

T. Kato, Abstract Differential Equations and Nonlinear Mixed Problems, Lezioni Fermiane, [Fermi Lectures], Scuola Normale Superiore, Pisa; Accademia NAzionale dei Lincei, Rome, 1985.  Google Scholar

[16]

V. Komornik, Exact Controllability and Stabilization. The Multiplier Method, Masson, Paris; John Wiley & Sons, Ltd., Chichester, 1994.  Google Scholar

[17]

I. Lasiecka and R. Triggiani, Uniform exponential energy decay of wave equations in a bounded region with $L_2(0, \infty; L_2(\Gamma))$-feedback control in the Dirichlet boundary conditions, J. Differential Equations, 66 (1987), 340-390.  doi: 10.1016/0022-0396(87)90025-8.  Google Scholar

[18]

G. Liu, Well-posedness and exponential decay of solutions for a transmission problem with distributed delay, Electron. J. Differential Equations, 174 (2017), 13 pp.  Google Scholar

[19]

W. Liu, General decay rate estimate for the energy of a weak viscoelastic equation with an internal time-varying delay term, Taiwanese J. Math., 17 (2013), 2101-2115.  doi: 10.11650/tjm.17.2013.2968.  Google Scholar

[20]

Z. Liu and S. Zheng, Semigroups Associated with Dissipative Systems, Chapman & Hall/CRC, Boca Raton, FL, 1999.  Google Scholar

[21]

M. Nakao, Decay of solutions of some nonlinear evolution equations, J. Math. Anal. Appl., 60 (1977), 542-549.  doi: 10.1016/0022-247X(77)90040-3.  Google Scholar

[22]

S. Nicaise and C. Pignotti, Stability and instability results of the wave equation with a delay term in the boundary or internal feedbacks, SIAM J. Control Optim., 45 (2006), 1561-1585.  doi: 10.1137/060648891.  Google Scholar

[23]

S. Nicaise and C. Pignotti, Interior feedback stabilization of wave equations with time dependent delay, Electron. J. Differential Equations, 41 (2011), 20 pp.  Google Scholar

[24]

S. Nicaise and C. Pignotti, Stabilization of the wave equation with boundary or internal distributed delay, Differential Integral Equations, 21 (2008), 935-958.   Google Scholar

[25]

S. NicaiseC. Pignotti and J. Valein, Exponential stability of the wave equation with boundary time-varying delay, Discrete Contin. Dyn. Syst. Ser. S, 4 (2011), 693-722.  doi: 10.3934/dcdss.2011.4.693.  Google Scholar

[26]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Vol. 44, Applied Mathematical Sciences, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[27]

C. A. Raposo, H. Nguyen, J. O. Ribeiro and V. Barros, Well-posedness and exponential stability for a wave equation with nonlocal time-delay condition, Electron. J. Differential Equations, 279 (2017), 11 pp.  Google Scholar

[28]

M. Remil and A. Hakem, Global existence and asymptotic behavior of solutions to the viscoelastic wave equation with a constant delay term, Facta Univ. Ser. Math. Inform, 32 (2017), 485-502.  doi: 10.1007/s11766-017-3280-3.  Google Scholar

[29]

F. Tahamtani and A. Peyravi, Asymptotic behavior and blow-up of solutions for a nonlinear viscoelastic wave equation with boundary dissipation, Taiwanese J. Math., 17 (2013), 1921-1943.  doi: 10.11650/tjm.17.2013.3034.  Google Scholar

[30]

A. A. Than and J. Wang, Stabilization of the cascaded ODE-Schrödinger equations subject to observation with time delay, IEEE/CAA J. Autom. Sin., 6 (2019), 1027-1035.  doi: 10.1109/JAS.2019.1911588.  Google Scholar

[31]

G. Q. XuS. P. Yung and L. K. Li, Stabilization of wave systems with input delay in the boundary control, ESAIM Control Optim. Calc. Var., 12 (2006), 770-785.  doi: 10.1051/cocv:2006021.  Google Scholar

[32]

K.-Y. Yang and J.-M. Wang, Pointwise feedback stabilization of an Euler-Bernoulli beam in observations with time delay, ESAIM Control Optim. Calc. Var., 25 (2019), 23 pp. doi: 10.1051/cocv/2017080.  Google Scholar

[1]

Serge Nicaise, Cristina Pignotti, Julie Valein. Exponential stability of the wave equation with boundary time-varying delay. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 693-722. doi: 10.3934/dcdss.2011.4.693

[2]

Juan Pablo Rincón-Zapatero. Hopf-Lax formula for variational problems with non-constant discount. Journal of Geometric Mechanics, 2009, 1 (3) : 357-367. doi: 10.3934/jgm.2009.1.357

[3]

Kais Hamza, Fima C. Klebaner. On nonexistence of non-constant volatility in the Black-Scholes formula. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 829-834. doi: 10.3934/dcdsb.2006.6.829

[4]

Yaru Xie, Genqi Xu. Exponential stability of 1-d wave equation with the boundary time delay based on the interior control. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 557-579. doi: 10.3934/dcdss.2017028

[5]

Junya Nishiguchi. On parameter dependence of exponential stability of equilibrium solutions in differential equations with a single constant delay. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5657-5679. doi: 10.3934/dcds.2016048

[6]

Steven M. Pederson. Non-turning Poincaré map and homoclinic tangencies in interval maps with non-constant topological entropy. Conference Publications, 2001, 2001 (Special) : 295-302. doi: 10.3934/proc.2001.2001.295

[7]

Linfang Liu, Tomás Caraballo, Xianlong Fu. Exponential stability of an incompressible non-Newtonian fluid with delay. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4285-4303. doi: 10.3934/dcdsb.2018138

[8]

Eugen Stumpf. On a delay differential equation arising from a car-following model: Wavefront solutions with constant-speed and their stability. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3317-3340. doi: 10.3934/dcdsb.2017139

[9]

Luis Barreira, Claudia Valls. Delay equations and nonuniform exponential stability. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 219-223. doi: 10.3934/dcdss.2008.1.219

[10]

Shi-Liang Wu, Wan-Tong Li, San-Yang Liu. Exponential stability of traveling fronts in monostable reaction-advection-diffusion equations with non-local delay. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 347-366. doi: 10.3934/dcdsb.2012.17.347

[11]

Zhijian Yang, Yanan Li. Criteria on the existence and stability of pullback exponential attractors and their application to non-autonomous kirchhoff wave models. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2629-2653. doi: 10.3934/dcds.2018111

[12]

István Györi, Ferenc Hartung. Exponential stability of a state-dependent delay system. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 773-791. doi: 10.3934/dcds.2007.18.773

[13]

Serge Nicaise, Cristina Pignotti. Stability of the wave equation with localized Kelvin-Voigt damping and boundary delay feedback. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 791-813. doi: 10.3934/dcdss.2016029

[14]

Tomás Caraballo, Renato Colucci, Luca Guerrini. Bifurcation scenarios in an ordinary differential equation with constant and distributed delay: A case study. Discrete & Continuous Dynamical Systems - B, 2019, 24 (6) : 2639-2655. doi: 10.3934/dcdsb.2018268

[15]

Stéphane Gerbi, Belkacem Said-Houari. Exponential decay for solutions to semilinear damped wave equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 559-566. doi: 10.3934/dcdss.2012.5.559

[16]

Zhaojuan Wang, Shengfan Zhou. Random attractor and random exponential attractor for stochastic non-autonomous damped cubic wave equation with linear multiplicative white noise. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4767-4817. doi: 10.3934/dcds.2018210

[17]

Tomás Caraballo, José Real, T. Taniguchi. The exponential stability of neutral stochastic delay partial differential equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 295-313. doi: 10.3934/dcds.2007.18.295

[18]

Xiang Xie, Honglei Xu, Xinming Cheng, Yilun Yu. Improved results on exponential stability of discrete-time switched delay systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (1) : 199-208. doi: 10.3934/dcdsb.2017010

[19]

Ismael Maroto, Carmen Núñez, Rafael Obaya. Exponential stability for nonautonomous functional differential equations with state-dependent delay. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3167-3197. doi: 10.3934/dcdsb.2017169

[20]

Leif Arkeryd, Raffaele Esposito, Rossana Marra, Anne Nouri. Exponential stability of the solutions to the Boltzmann equation for the Benard problem. Kinetic & Related Models, 2012, 5 (4) : 673-695. doi: 10.3934/krm.2012.5.673

2018 Impact Factor: 0.263

Metrics

  • PDF downloads (27)
  • HTML views (31)
  • Cited by (0)

Other articles
by authors

[Back to Top]